MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MNTR M/L SCREW 4.0 DIA X 30; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH MNTR M/L SCREW 4.0 DIA X 30; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188319430
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that this was a posterior cervical spinal fusion procedure treating atlantoaxial subluxation, stabilizing c2, on (b)(6) 2019.After the screw (1883.19.430) was inserted, the surgeon tried to detach the screw from a screwdriver.Because s/he felt discomfort on the removal, a little more load was added to the devices.Then, the screwdriver was disconnected from the screw, and components inside the screwhead came off.The surgery was completed with a replacement less than a 30-minute delay.No further information is available.This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination of the returned device found the screw¿s saddle had completely separated from the tulip head.The screw itself features a stripped drive feature in its screw head.There are also tool marks on the tulip head¿s surface that obscure the lot number.The saddle does show signs of use, but not damage.A review of the device history record could not be performed since the lot number was not provided.Although the sample was returned, marks on the surface of the screw prevent it from being fully legible.Without the lot number, no review of its manufacturing records could be completed.The root cause of the saddle separating from the tulip head and screw cannot be determined from the sample and the information provided.A potential root cause may be excessive force placed on the screw head during tightening.This may have occurred if high amounts of stress were placed on the screw¿s saddle, especially at an extreme angle in relation to the adjacent components of the screw.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).

Brand Name
MNTR M/L SCREW 4.0 DIA X 30
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8910697
Report Number1526439-2019-52009
Device Sequence Number1812203
Product Code NKG
UDI-Device Identifier10705034157924
UDI-Public(01)10705034157924
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188319430
Device Catalogue Number188319430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer08/22/2019
10/24/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date09/16/2019
10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1